Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 422, NWS Jackson, MS

July 12, 2012Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2012, 3:40 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2012, 3:40 PM CDT (20:40 UTC)
Expired
Jul 12, 2012, 4:45 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 31 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 4:02 PM CDTTSTM WND DMG2 Se Braxton, MSTREE DOWN ON OLD HIGHWAY 49 BETWEEN BRAXTON AND D LO. TIME ESTIMATED FROM RADAR.
Jul 12, 4:03 PM CDTTSTM WND DMGBraxton, MSLARGE LIMBS DOWN. ONE LARGE LIMB FELL ON A VEHICLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WUUS54 KJAN 122040
SVRJAN
MSC121-127-122145-
/O.NEW.KJAN.SV.W.0422.120712T2040Z-120712T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU JUL 12 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF STAR...
  NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MENDENHALL...

* UNTIL 445 PM CDT

* AT 340 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM WHITES TO UNION TO 6 MILES EAST OF UNION MOVING NORTHEAST AT
  20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITES BY 355 PM CDT...
  HARRISVILLE BY 400 PM CDT...
  MENDENHALL BY 410 PM CDT...
  STAR BY 420 PM CDT...
  PINEY WOODS BY 425 PM CDT...
  CATO BY 440 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3191 9017 3193 9017 3194 9020 3202 9022
      3203 9025 3205 9023 3208 9023 3209 9025
      3221 8996 3225 8973 3205 8973 3189 8990
      3186 9009
TIME...MOT...LOC 2040Z 226DEG 17KT 3204 9024 3190 9015
          3186 8998

$$

BYB
3 follow-up statements
588 
WWUS54 KJAN 122105
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT THU JUL 12 2012

MSC121-127-122145-
/O.CON.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
405 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES WEST OF STAR TO BRAXTON TO MENDENHALL MOVING NORTHEAST
AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MENDENHALL...D'LO AND BRAXTON BY 410 PM CDT...
  PINEY WOODS AND STAR BY 415 PM CDT...
  CATO BY 435 PM CDT...
  PUCKETT BY 440 PM CDT...
  JOHNS BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3210 9019 3221 8996 3225 8973 3205 8973
      3189 8990 3186 9009
TIME...MOT...LOC 2105Z 226DEG 17KT 3212 9014 3200 8999
          3193 8987

$$

BYB
707 
WWUS54 KJAN 122119
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT THU JUL 12 2012

MSC121-127-122145-
/O.CON.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
419 PM CDT THU JUL 12 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN RANKIN AND NORTH CENTRAL SIMPSON COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED NEAR CATO MOVING NORTHEAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JOHNS AND PUCKETT BY 425 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3198 8981 3202 9004 3213 9004 3221 8996
      3225 8973 3205 8973
TIME...MOT...LOC 2119Z 229DEG 25KT 3209 8985

$$

BYB
670 
WWUS54 KJAN 122141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU JUL 12 2012

MSC121-127-122150-
/O.EXP.KJAN.SV.W.0422.000000T0000Z-120712T2145Z/
SIMPSON MS-RANKIN MS-
441 PM CDT THU JUL 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES WILL EXPIRE AT 445 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED 
BELOW SEVERE LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE. 
HOWEVER..WE ARE STILL ANTICIPATING THUNDERSTORMS WITH OCCASIONALLY 
GUSTY WINDS...TORRENTIAL RAINS AND OCCASIONAL LIGHTNING ACROSS 
SOUTHEASTERN PORTIONS OF RANKIN COUNTY TO LAST FOR AT LEAST THE NEXT 
15 TO 20 MINUTES.

LAT...LON 3198 8981 3202 9004 3213 9004 3221 8996
      3225 8973 3205 8973
TIME...MOT...LOC 2140Z 229DEG 25KT 3219 8972

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:04 AM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 12, 11:04 AM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CDT THU JUL 12 2012

.UPDATE...LOCAL RADARS WERE ALREADY ACTIVE THIS MORNING WITH SHOWERS MOVING
NE ACROSS MAINLY CENTRAL PORTIONS OF THE CWA. THE ASSOCIATED CLOUD
COVER AND EARLY START TO THE ACTIVITY WILL LIMIT INSOLATION AND
INSTABILITY TODAY. STILL...BY AFTERNOON A FEW STORMS MAY PRODUCE
LOCALLY HEAVY DOWNPOURS AS THEY TRAIN OVER THE SAME AREAS. SOME
PONDING OF WATER ON ROADS AS WELL AS MINOR BRIEF FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. ONLY CHANGES TO THE
FORECAST FOR THIS UPDATE WERE TO SLIGHTLY LOWER THE MAX TEMPS ACROSS
THE NE FOR TODAY...AND TO ADJUST THE HOURLY TEMPS TO ACCOUNT FOR THE
LATEST TRENDS. /27/

&&

.AVIATION...WIDESPREAD MVFR CONDITIONS WILL CONTINUE TODAY AND INTO
FRIDAY WITH WITH NUMEROUS SHRA PRODUCING PERIODS OF IFR REDUCTIONS.
TSRA SHOULD AGAIN BE SCATTERED MAINLY DURING THE 16Z-03Z TIME FRAME
AS AN UPPER LEVEL SHEAR AXIS HOLDS NEARLY STATIONARY FROM SERN TX TO
NRN MS. A NEARLY SATURATED AIRMASS WILL ALLOW FOR LOCALLY HEAVY
RAINFALL AMOUNTS OVER 2 INCHES. OVERALL SURFACE WINDS WILL BE SSWLY
6-10KT WITH GUSTS TO 18KTS AT TIMES THEN BECOMING LESS THAN 6KTS
DURING THE OVERNIGHT TIME PERIODS. AREAS OF IFR CEILINGS ARE LIKELY
IN THE EARLY MORNING HOURS FRIDAY FROM 07-14Z...ESPECIALLY NW OF THE
NATCHEZ TRACE PARKWAY. /40/

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT THU JUL 12 2012/

SHORT TERM...TODAY THROUGH FRIDAY NIGHT...CONTINUED CLOUDY AND WET
THROUGH THE SHORT TERM WITH GREATEST RAIN CHANCES EXPECTED TODAY.
OUR CWA WILL REMAIN IN A WEAKNESS BETWEEN A MID LEVEL HIGH CENTERED
OVER THE FOUR CORNERS REGION AND THE SUBTROPICAL RIDGE NOSING FROM
THE WESTERN ATLANTIC ACROSS THE SOUTHEAST STATES THROUGH FRIDAY. THE
ASSOCIATED MID LEVEL SHEAR/VORT AXIS ORIENTED SW TO NE JUST TO THE
NORTHWEST OF OUR CWA THIS MORNING WILL AGAIN COMBINE WITH A 2.25IN
PW AIRMASS AND THE NEARLY DIFFUSE STALLED SURFACE BOUNDARY ACROSS SE
ARKANSAS AND NW LOUISIANA TO RESULT IN SHOWERS AND A FEW STORMS
MOVING ACROSS OUR CWA TODAY. A WEAK 1013MB LOW OVER THE SOUTHERN
PLAINS MAY MAY NE ALONG THE STALLED BOUNDARY TODAY AS WELL TO
ENHANCE COVERAGE OF THE CONVECTION. DESPITE THE RECENT RAINFALL OVER
THE LAST SEVERAL DAYS...FLASH FLOOD GUIDANCE REMAINS RATHER HIGH
ACROSS THE AREA. SOME PONDING OF WATER ON ROADS AS WELL AS MINOR
BRIEF FLOODING IN LOW LYING AND POOR DRAINAGE AREAS WILL BE
POSSIBLE...BUT A FLASH FLOOD WATCH WILL NOT BE ISSUED WITH THIS
PACKAGE. WIDESPREAD ONE TO TWO INCH RAIN AMOUNTS ARE EXPECTED THROUGH
FRIDAY GENERALLY ALONG AND JUST NORTH OF THE NATCHEZ TRACE CORRIDOR.
THE ANTICIPATED CLOUD COVER AND RAINFALL WILL HOLD TEMPERATURES TO
BELOW NORMAL AGAIN TODAY. MOST SITES WILL BE HELP IN THE LOW TO MID
80S WITH WARMEST TEMPERATURES ACROSS THE SOUTHEAST WHERE UPPER 80S
MAY BE ACHIEVED. ALTHOUGH LOWER...RAINFALL CHANCES WILL CONTINUE
TONIGHT AND FRIDAY. COME FRIDAY MORNING THE AXIS OF MID LEVEL TROUGH
WILL STILL BE NEAR THE MISSISSIPPI RIVER. MUCH OF THE WESTERN HALF OF
OUR CWA WILL BE UNDER AN AIRMASS WITH PWS ABOVE TWO INCHES. THIS RICH
MOISTURE COMBINED WITH DAYTIME HEATING WILL RESULT IN A DECENT AMOUNT
OF CLOUD COVER AND RAIN CHANCES ACROSS OUR CWA AGAIN. PWS IN EXCESS
OF TWO INCHES WILL LIKELY RESULT IN LOCALLY HEAVY RAINFALL WITH THE
STRONGEST STORMS. ANOTHER DAY OF COOLER THAN NORMAL HIGHS IN THE
UPPER 80S TO NEAR 90 DEGREES IS EXPECTED FRIDAY. /22/

LONG TERM...SATURDAY THROUGH THURSDAY...VERY SEASONAL WEATHER FOR
MID JULY IS EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK AS THE
ARKLAMISS REMAINS PRIMARILY UNDER THE INFLUENCE OF SUBTROPICAL
RIDGING NOSING IN FROM THE EAST. A WEAKNESS IN THE OVERALL RIDGE
WILL REMAIN LOCKED JUST OFF TO OUR WEST UNTIL EARLY NEXT WEEK AS
SUBTROPICAL RIDGING OVER THE INTERMOUNTAIN WEST/WESTERN PLAINS HANGS
TOUGH BEFORE WEAKENING. DEEP/MOIST SOUTHERLY FLOW IN THE LOW LEVELS
OF THE TROPOSPHERE WILL WORK TO KEEP PW VALUES IN RIGHT AROUND 2
INCHES ACROSS OUR NECK OF THE WOODS FOR THE FORESEEABLE FUTURE.
MORNING STRATUS PRIOR TO SEASONAL AFTERNOON SHOWER/THUNDERSTORM
ACTIVITY WILL BE THE NAME OF THE GAME AS RESULT...WITH A GENERAL
DECREASE IN CONVECTION EXPECTED EACH NIGHT. HIGH TEMPERATURES IN THE
LOW 90S/LOWS IN THE LOWER 70S OFFERED BY THE GFS MOS GUIDANCE LOOK
VERY REASONABLE WITH FEW CHANGES MADE. A LOOK AT NWP VERTICAL
TOTALS/INSTABILITY PARAMETERS FOR THIS WEEKEND DOES NOT REVEAL
ANYTHING TOO WORRISOME AND WILL KEEP THE HWO CLEAR FOR NOW. A DAILY
CHECK OF MORNING SOUNDINGS WILL HAVE A BETTER HANDLE ON THE
POTENTIAL FOR ANY SEVERE STORMS/ MICROBURSTS OVER THE WEEKEND/EARLY
NEXT WEEK.

BY THE MIDDLE OF NEXT WEEK THE MODELS OFFER VARYING SOLUTIONS ALL
POINTING TOWARD A STRENGTHENING RIDGE OVER THE DEEP SOUTH...WHICH IN
TURN YIELDS SLIGHTLY WARMER AFTERNOON HIGHS(MID 90S) AND SLIGHTLY
LOWER POPS. THE 00Z ECMWF IS AN OUTLIER COMPARED TO THE UKMET/GFS
SUITE HANGING ON TO A WEAK S/WV DROPPING SOUTH INTO THE TN VALLEY
MID WEEK. THIS WILL BE SOMETHING TO KEEP AN EYE ON AS SLIGHTLY
COOLER TEMPS AND HIGHER POPS MAY BE WARRANTED IF THIS OCCURS...STILL
A LONG WAY OUT. /BK/

&&

.FIRE WEATHER...
ALTHOUGH RAIN HAS FALLEN OVER MUCH OF THE AREA THE
LAST SEVERAL DAYS...MANY COUNTIES/PARISHES AROUND THE ARKLAMISS
REMAIN UNDER BURN BANS. EXPECTED RAINFALL INTO THE WEEKEND WILL
BEGIN TO ALLEVIATE SOME OF THE RECENT DRY CONDITIONS.

THE LONGER RANGE FORECAST CONTINUES TO HOLD GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES. IF WEATHER
CONDITIONS UNFOLD AS EXPECTED INTO THE UPCOMING WEEK...IT IS POSSIBLE
THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /19/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  69  90  70 /  92  41  42  40
MERIDIAN      83  68  92  69 /  85  33  45  37
VICKSBURG     83  69  88  69 /  95  42  44  39
HATTIESBURG   88  70  92  72 /  68  27  57  31
NATCHEZ       82  68  86  70 /  77  42  57  32
GREENVILLE    84  70  88  70 /  87  38  39  33
GREENWOOD     83  69  89  70 /  95  41  39  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

27/40/22/BK
Hazardous weather outlook, Jul 12, 2:27 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CDT THU JUL 12 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-
047>049-053-054-059>062-131930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-
CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
227 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINS CAN BE
EXPECTED EARLY TONIGHT AND AGAIN FRIDAY AFTERNOON. LOCALIZED
FLOODING WILL BE POSSIBLE IN THE HEAVIER STORMS AND IN AREAS WHERE
MULTIPLE STORMS TRACK ACROSS THE SAME AREA. RAINFALL AMOUNTS FROM ONE
TO TWO INCHES WILL BE LIKELY WITH HIGHER TOTALS POSSIBLE. THE
STRONGEST STORMS WILL ALSO PRODUCE GUSTY WINDS OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

MSZ039-045-046-050>052-055>058-063>066-072>074-131930-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SIMPSON-SMITH-
JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
227 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINS OF ONE TO TWO INCHES
IN LESS THAN 1 HOUR WILL BE POSSIBLE EARLY TONIGHT. THIS COULD
PRODUCE LOCALIZED PONDING OF WATER ON ROADS AND MINOR STREET FLOODING
IN URBAN AND POOR DRAINAGE AREAS. THE STRONGER STORMS WILL ALSO HAVE
THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Jul 12, 2:12 PM CDT, 1 hour 28 minutes before
MSZ063-064-121955-
LAWRENCE MS-JEFFERSON DAVIS MS-
212 PM CDT THU JUL 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT THU JUL 12 2012

...HEAVY RAINS OVER PRENTISS MOVING NORTH...

A THUNDERSTORM WITH HEAVY RAINFALL CAPABLE OF PRODUCING 35 MPH WINDS
WAS LOCATED OVER PRENTISS AT 210 PM CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAINS OF 1 TO 2 INCHES ALONG WITH A FEW CLOUD TO GROUND
LIGHTNING STRIKES...AND PONDING OF WATER ON ROADWAYS ARE LIKELY WITH
THIS STORM.

PEOPLE IN NORTHWESTERN JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3176 8999 3177 8976 3153 8978 3156 9002
TIME...MOT...LOC 1910Z 193DEG 16KT 3164 8986

40
Special weather statement, Jul 12, 2:48 PM CDT, 52 minutes before
MSZ054-055-059>063-122045-
ADAMS MS-SIMPSON MS-LINCOLN MS-LAWRENCE MS-JEFFERSON MS-FRANKLIN MS-
COPIAH MS-
248 PM CDT THU JUL 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT THU JUL 12 2012

...LINE OF GUSTY STORMS WITH TORRENTIAL DOWNPOURS MOVING NORTH
THROUGH THE HIGHWAY 84 CORRIDOR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS WAS LOCATED FROM 4 MILES SOUTH OF NATCHEZ TO 4 MILES WEST
OF MONTICELLO AT 247 PM CDT...MOVING NORTHEAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. RAINFALL RATES IN EXCESS OF 2 INCHES
PER HOUR ARE POSSIBLE...WHICH COULD RESULT IN AT LEAST MINOR PONDING
OF WATER ISSUES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN COPIAH...NORTHERN FRANKLIN...JEFFERSON...NORTHERN
LAWRENCE...NORTHERN LINCOLN...SOUTHERN SIMPSON AND NORTHERN ADAMS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3183 9119 3185 9094 3183 9085 3179 9085
      3179 9074 3186 9071 3192 8976 3176 8990
      3176 8997 3169 8997 3151 9013 3143 9141
      3145 9152 3143 9155
TIME...MOT...LOC 1947Z 218DEG 17KT 3151 9138 3158 9017

BYB
Special weather statement, Jul 12, 3:29 PM CDT, 11 minutes before
MSZ055-056-122115-
SMITH MS-SIMPSON MS-
329 PM CDT THU JUL 12 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU JUL 12 2012

...STRONG THUNDERSTORM PUSHING NORTHEAST THROUGH CENTRAL SMITH
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 7 MILES SOUTH OF RALEIGH AT 329 PM CDT...MOVING NORTHEAST AT
20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME EAST CENTRAL SIMPSON AND SMITH COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3182 8953 3193 8969 3222 8945 3223 8935
      3221 8932 3200 8932
TIME...MOT...LOC 2029Z 220DEG 16KT 3194 8954

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:12 PM CDTSpecial Weather StatementJANJefferson Davis43 min
Jul 12, 2:48 PM CDTSpecial Weather StatementJANAdams, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more57 min
Jul 12, 3:29 PM CDTSpecial Weather StatementJANSmith46 min
Jul 12, 3:47 PM CDTSpecial Weather StatementJANCopiah28 min
Jul 12, 4:03 PM CDTSpecial Weather StatementJANClarke, Jasper, Smith62 min
Jul 12, 4:31 PM CDTSpecial Weather StatementJANScott44 min
Jul 12, 4:57 PM CDTSpecial Weather StatementJANClarke, Lauderdale, Newton58 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.